# SDR CA060728001

- Difficulty date: July 11, 2006
- Submitted: September 7, 2006
- Operation: General aviation
- Make and model: Bell 412EP
- Engine: Pwa PT6T3
- System (JASC): 2910 · Hydraulic System, Main
- Part: Check Valve
- Part number: 206076437003
- Condition: Jammed
- Location: Hyd Sys 2
- Stage of operation: TX
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: O

## Discrepancy

(CAN) UPON FIRST GROUND RUN OF M412 DURING MANUFACTURING FTP`S (WITHOUT M/R BLADES INSTALLED), A NOISE (BANG) WAS HEARD TWICE AND HYDR PRESSURE RAISED TO +1300 PSI ON THE GAGE. PILOT SHUTDOWN THE HYDR SYSTEM AND ABORTED GROUND RUN FOR INVESTIGATION.  FURTHER INVESTIGATION REVEALED THAT A SWIRL OF COPPER METAL (CHIPS) JAMMED THE HYDRAULIC CHECK VALVE IN AN OPEN POSITION WHICH ALLOWED REVERSED FLOW AND AN HYDR LOCK BY PRESSURIZING THE PUMP CASE DRAIN, FOLLOWED BY A TEMPERATURE RISE. HYDRAULIC COMPONENTS REPLACED AND AIRCRAFT RETURNED TO SERVICE. FURTHER LAB TESTING WERE ABLE TO REPRODUCE THE PROBLEM AND TEMPERATURE WAS TWICE THE NORMAL RANGE WITHIN 4 MIN. OF OPERATION. THE SOURCE OF THE DEBRIS WAS NOT FOUND COULD
